Dilaudid is an opioid pain reliever that contains the active ingredient known as hydromorphone. While the drug is similar to morphine and derives from a common opioid, it is a much more potent version. Dilaudid has been widely used since the 1920s for pain relief, and it works in our brain by binding to opioid receptors to cause pain relief and sedation. The drug is extremely useful in the treatment of moderate-to-severe pain. However, it can cause severe withdrawal symptoms.

As you might expect, high doses of Dilaudid will lead to a euphoria that might cause someone to abuse it. Long-term use or consuming high doses of Dilaudid may cause chemical dependencyand severe withdrawal symptoms. It’s important to learn more about Dilaudid withdrawal and how it’s treated.

What are Dilaudid Withdrawal Symptoms?

As with other opioids, Dilaudid withdrawal is comparable to a bad case of the flu. It’s not typically life-threatening; however, those with medical conditions that might be complicated by flu symptoms should seek medical care during opioid withdrawal. On top of flu symptoms, you are likely to experience overwhelming drug withdrawals that are challenging to resist. Here are other symptoms you should expect:

  • Anxiety
  • Nausea
  • Diarrhea
  • Body aches
  • Restlessness
  • Tremors
  • Vomiting
  • Teary eyes
  • Depression
  • Sweating
  • Changes in heart rate
  • Changes in blood pressure
  • Lethargy


Stages of the Dilaudid Withdrawal Timeline

Depending on the severity of your addiction to Dilaudid, the timeline will not be the same for everyone. If you consumed the drug for an extended period or used high doses, your withdrawal symptoms could occur much earlier than others. Someone who stops using the drug cold turkey may notice their symptoms appear faster and more intense. The following is a general timeline that may be similar to what you experience.

  • 12 hours: Symptoms will show up anywhere from 12 to 24 hours. The higher your standard dose, the sooner you should expect these symptoms to occur. The initial symptoms will feel like you’re coming down with the flu and include yawning, body aches, and teary eyes. 
  • 2 days: You’ll experience rather unpleasant symptoms over the first two days, and you’ll start to feel ill. Your body temperature could rise, and you might notice a runny nose. Sleeping will also be a challenge at this point. Checking into detox will be your best choice.
  • 5 days: Your symptoms will be at their peak within five days, which you’ll find to be the most unpleasant. These include sweating, vomiting, and diarrhea. Intense cravings will be accompanied by these less than pleasant effects, and you’ll find checking into treatment as your number one option to quell your symptoms. 
  • 7 days: Although acute withdrawal symptoms will start disappearing at this stage, issues like anxiety, depression, and powerful drug cravings will continue. In cases of heavy Dilaudid users, symptoms could last for months, which could cause someone to relapse. These must be addressed in a treatment setting.


Should I Detox?

Addictive pills spilling out of a pill bottle

As we discussed above, the detox stage is crucial, and being in the presence of medical professionals can save you from any unexpected occurrences. Detox is a fundamental level of care for individuals entering addiction treatment. Although symptoms of Dilaudid withdrawal are seldom deadly, they are nearly impossible to overcome without the right help. Opioid withdrawal, however, could complicate existing medical conditions and be dangerous. You must seek treatment to overcome an addiction to Dilaudid. 

Tap to GET HELP NOW: (888) 995-6311